Alert archive / Puerto Rico / Areal Flood Advisories in 2017
Areal Flood Advisory 310, NWS JSJ
NWS JSJ issued this areal flood advisory at Jul 8, 2017, 3:03 PM CDT. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2017, 3:03 PM CDT (20:03 UTC)
- Expired
- Jul 8, 2017, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 76 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
025
WGCA82 TJSJ 082003
FLSSJU
Flood Advisory
National Weather Service San Juan PR
403 PM AST SAT JUL 8 2017
PRC001-081-141-082300-
/O.NEW.TJSJ.FA.Y.0310.170708T2003Z-170708T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lares PR-Utuado PR-Adjuntas PR-
403 PM AST SAT JUL 8 2017
The National Weather Service in San Juan has issued a
* Urban and Small Stream Flood Advisory for...
Lares Municipality in Puerto Rico...
Utuado Municipality in Puerto Rico...
Adjuntas Municipality in Puerto Rico...
* Until 700 PM AST
* At 402 PM AST, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding in
the advisory area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Advisory means river or stream flows are elevated, or ponding
of water in urban or other areas is occurring or is imminent.
&&
LAT...LON 1829 6662 1814 6668 1815 6682 1817 6683
1817 6686 1819 6687 1819 6689 1832 6689
$$
JJA1 follow-up statement
450
WGCA82 TJSJ 082210
FLSSJU
Flood Advisory
National Weather Service San Juan PR
610 PM AST SAT JUL 8 2017
PRC001-081-141-082217-
/O.CAN.TJSJ.FA.Y.0310.000000T0000Z-170708T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lares PR-Utuado PR-Adjuntas PR-
610 PM AST SAT JUL 8 2017
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
LARES...UTUADO AND ADJUNTAS MUNICIPALITIES...
The heavy rain has ended, and flooding is no longer expected to pose
a threat.
LAT...LON 1829 6662 1814 6668 1815 6682 1817 6683
1817 6686 1819 6687 1819 6689 1832 6689
$$
JJAWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Jul 8, 2:51 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 8, 2:51 PM CDT, 12 minutes before
Area Forecast Discussion National Weather Service San Juan PR 351 PM AST Sat Jul 8 2017 .SYNOPSIS...Remnant of tropical depression four will pass mainly north of the region Sunday increasing the chances for showers and thunderstorms across the region. && .SHORT TERM...Once again, showers with thunderstorms developed this afternoon across the San Juan metropolitan area and across the western interior and northwest sections of Puerto Rico. Rainfall accumulations were between one to two inches in localized areas. A slightly drier airmass will encompass the region overnight. Remnants of tropical depression four located this afternoon few hundred miles east of Puerto Rico will continue to move west Northwest and will pass mainly north of the area Sunday. However, moisture associated with it, in combination with daytime heating and local effect will promote the development of shower and thunderstorm development tomorrow afternoon mainly across the Cordillera Central of Puerto Rico. Some passing showers will be possible over the U.S. Virgin Islands. For Monday, southeast wind flow will prevail across the area which will result in warmer than normal temperatures along the northern slopes of Puerto Rico. For Tuesday, a return to a more easterly trade wind pattern is expected. .LONG TERM...No changes from previous discussion... The TUTT low to the northeast of the area will wander toward us for a few days but will begin to lose strength as it becomes nearly north of the area at about 500 miles. This will leave high pressure over the area at upper levels. An approaching tropical wave will shift the low level winds back to the northeast briefly later on Tuesday, but we will return to a more southeasterly flow afterward with its passage on Wednesday. In the meantime moisture levels remain normal to slightly above normal until around midday on Thursday to create scattered showers almost everywhere and afternoon thunderstorms in the western portions of Puerto Rico. After a drier night, a larger envelope of good moisture enters the eastern Caribbean on Friday and will begin to increase showers and thunderstorms. Beyond Friday we are continuing to monitor model outputs that suggest a tropical system will move into the Caribbean Friday night and affect most of the area over the weekend with winds and rain. Model outputs are still wavering on the track of this system, but conditions appear favorable for development. && .AVIATION...SHRA/TSRA are expected to develop across the west/interior PR btwn 08/17-22z. MVFR conds are expected at TJBQ/TJMZ and possibly at TJSJ/TIST during the afternoon. Mostly easterly winds of 10 to 15 knots expected this afternoon with some higher gusts && .MARINE...Seas up to 6 feet and winds up to 20 knots are expected across the coastal waters. Small craft should exercise caution across the offshore Atlantic waters. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 90 80 92 / 30 50 20 20 STT 79 88 81 89 / 30 40 20 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && AVIATION...JF SHORT TERM...FC LONG TERM....FC
Hazardous weather outlook, Jul 8, 5:19 AM CDT, 9 hours 44 minutes before
Perspectivas sobre condiciones peligrosas del tiempo...CORREGIDO Servicio Nacional de Meteorologia San Juan PR 604 AM AST sabado 8 de julio de 2017 AMZ710>745-PRZ001>013-091015- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 604 AM AST sabado 8 de julio de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta Noche .Tronadas...Existe una probabilidad de tronadas con lluvias fuertes y breves vientos en rafagas esta tarde a traves de porciones del centro y oeste de Puerto Rico. .Inundaciones...Llluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos a traves de sectores del interior y oeste de Puerto Rico, asi como el area metropolitana de San Juan. .Viento...Se esperan vientos en exceso de 20 MPH a traves de las aguas del Atlantico. .Olas...Se espera oleaje picado de hasta 6 pies a traves de las aguas del Atlantico. .Corrientes Marinas...Existe riesgo moderado de corrientes marinas para las playas de Vieques, Culebra, y el norte y sureste de Puerto Rico. .Calor...Indices de calor mas alto de lo normal se esperan a lo largo de porciones de las costas del sur y norte de Puerto Rico. .Dias dos a siete...domingo a viernes La proximidad de una onda tropical se espera aumente la actividad de aguaceros y tronadas el domingo, resultando en inundaciones urbanas y de riachuelos sobre porciones de Puerto Rico. Oleaje creado por vientos causara corrientes marinas a lo largo de las playas del norte y sur de Puerto Rico. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observados a reportar vientos altos, inundaciones, trombas marinas y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-091015- San Tomas, San John e islas adyacentes-Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 604 AM AST sabado 8 de julio de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia uno...Hoy y Esta noche .Viento...Se esperan vientos en exceso de 20 MPH a traves de las aguas del Atlantico. .Olas...Se espera oleaje picado de hasta 6 pies a traves de las del Atlantico. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas de Santa Cruz. .Calor...Indices de calor mas alto de lo normal se esperan a lo largo de porciones de Santa Cruz. .Dias dos a siete...domingo a viernes La proximidad de una onda tropical se espera que aumente la actividad de aguaceros y tronadas el domingo, resultando en inundaciones urbanas y de riachuelos sobre porciones de las islas. Oleaje creado por vientos causara corrientes marinas a lo largo de las playas locales. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion generalizada de observadores, sin embargo, se exhorta a los observados a reportar vientos altos, inundaciones, trombas marinas y corrientes marinas a la oficina del Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:07 PM CDT | Areal Flood Advisory | JSJ | 113 min | |
| Jul 8, 12:42 PM CDT | Areal Flood Advisory | JSJ | 4 hr |
Nearby
Areal Flood Advisories in Puerto Rico, 2017Every areal flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.